1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Insulatard - Hypos

Discussion in 'Pregnancy' started by Pixelle, Sep 14, 2017.

  1. Pixelle

    Pixelle Type 2 · Member

    Messages:
    16
    Likes Received:
    9
    Trophy Points:
    43
    Hello,
    I'm currently 24 weeks pregnant and type 2.
    I take Novorapid at lunch and dinner - 8 units and Insulatard before bed - 15 units.

    The last week or so I've been getting hypos at night. I've just treated one now.

    My reading tonight was 8mmol on the meter.... I don't know why it was high, I've been pretty stressed today so maybe it was that.
    Anyway, I took my night dose of insulatard around 2 hours ago. I haven't been able to get to sleep, then I had some muscle cramps so got up and felt shaky. Tested my bg and it was 3.4!

    So in the space of 2 hours my bg has gone from 8 to 3.4 with long acting insulin.

    This has happened 3 times this week, at various times...

    Anyone know why this would happen?

    I'm usually pretty stable with my bg levels but they've been up and down more lately. The hypos are a bit worrying, especially given that it's long acting insulin and not the novorapid seeming to cause them.
    I'm aware as pregnancy progresses insulin resistance becomes higher... But mine seems to be the opposite, but with varying times and days.

    I don't understand why I'm having hypos!
     
    • Hug Hug x 1
  2. Pixelle

    Pixelle Type 2 · Member

    Messages:
    16
    Likes Received:
    9
    Trophy Points:
    43
    An update...

    I tested my bg at 4am this morning (was up with pregnancy cramping) and it was 5.5.

    Tested again just now and it's 7.1...They want it at less than 5.5 first thing in the morning.

    They upped my dose of insulatard from 10 to 15 because I go higher in the morning without eating or drinking anything, for some reason.

    I thought I had a handle on all of this and everything was going OK. Now everything is backwards and upside down and I just don't know why. It's so confusing.
     
    • Hug Hug x 2
  3. azure

    azure Type 1 · Expert

    Messages:
    9,841
    Likes Received:
    7,434
    Trophy Points:
    178
    @Pixelle The rise in the morning could be Dawn Phenomenon or a waking rise. I find eating breakfast first thing rather than delaying it, helps a lot.

    With your nighttime hypo, what time did you eat, what did you eat, and what time did you test and get 8?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook